Jump to content
Important Survey - Please Participate ×

Started new Klonopin taper.


[...]

Recommended Posts

After trying to taper the last 2 years of 2mg I am finally getting serious about getting off it. I started having interdose withdrawals a few weeks ago. That is just a horrible feeling as it’s the first time it’s happened to me. I have been on benzos since 2006 Xanax initially for sleep then Klonopin the last 3 years.

The doctor prescribed Gabapentin and I must say it’s definitely helping, I cut to 1.5 last week. So far I feel good and I am sleeping average of 6 hours. This is a tough journey.

Link to comment
Share on other sites

Hi @[...]

That's great that you're wanting to get off this stuff. Please be very careful with gabapentin; it can cause its own slew of side effects and can be very difficult to come off as well. Also, 0.5 mg is a 25% cut, which would be way too large for many of us, but perhaps you're not quite as sensitive. The interdose withdrawal, however, speaks to tolerance and some sensitivity. Pay attention to your symptoms, and if they all of a sudden spike up, you would be well advised to slow down your taper. If you cut again at 0.5 mg, it will be a 33% cut, and the following 0.5-mg cut will be 50%. The percentages grow fast, and that's when things often get hairy. Your body will give you cues about what it can handle and what it cannot. Six hours is great sleep for someone breaking benzo dependence. I hope that continues.

We wish you all the best in your journey to freedom!

Link to comment
Share on other sites

Thanks for the replies. I am reaching the 2 week mark of cutting .5 out, so basically taking 1mg in the am and .5 at night.

I got a good 7 hours of sleep last night. I am going to stay on 1.5mg for another two weeks to make sure I am stable.

Also, I will watch the Gabapentin going forward. I feel it’s really helping to keep withdrawal symptoms at bay. I have taken in the past for extended periods for a pinched nerve.

I just want slow and steady progress.

Thanks,

 

Larry

Link to comment
Share on other sites

I think gabapentin gets a pretty bad rap.  I had to take it for a nerve injury a decade ago and have been on it ever since.  I took it before i ever started Clonazepam at a higher dose than what I’m on now.  Having been on higher doses than the 600 mg I am on now, I can say with confidence that it’s way less of an issue than benzos to cut down on.  The name of the drug is deceptive and it doesn’t alter GABA receptors the way benzos do.  It affects calcium and potassium receptors involved in pain perception and is excreted unchanged with no metabolites so it gets out of your body quickly, unlike benzos. Because my pain returns any time I go below 600 I will probably be in it for life and I’m ok with that.  Best of luck.

Edited by [Ma...]
Link to comment
Share on other sites

Yep, I do not find Gabapentin hard to get off. As stated in my prior post I have used it in the past for nerve issues. I slept 9 hours last night and waking up lest anxious. I tried to taper in the past twice and failed miserably.

I am convinced the Gabapentin is helping with the withdrawal symptoms. 
 

 

Link to comment
Share on other sites

Thought I would give a quick update. I feel stable on 1mg, sleep is good as well. Getting muscle tension sometimes. All in all not to bad so far. I might stay on 1mg for another 2 weeks then drop to .75. 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...